One and a half days in Bath

How to make the most of a day and a half in Bath

This itinerary assumes you are arriving in Bath around mid-morning from somewhere else in Britain, so it picks up before lunch on the first day. (Tip: There's a 8:30am train from London Paddington train station which arrives in Bath at 9:59am.)

You could easily swap most of those afternoon activities to become morning activities on Day 2 if your 36 hours have you leaving Barth after a morning on Day 2 to go elsewhere.

A relaxing first afternoon in Bath

12:00

Check into your Bath hotel—but just stay long enough to drop you bags and splash some water on your face so you can head right back out again to begin enjoying Bath.

12:10
A bedroom at the Abbey Hotel (Photo courtesy of the hotel)

The best hotels, B&Bs, and other places to stay in Bath

 
12:30

Grab a Bath Bun for lunch at the ancient and storied Sally Lunn's and check out their little (free) kitchen museum.

Time: 60 min.

12:35
★★☆
Bath buns (Photo courtesy of the restaurant)

A twee tea house and restaurant in the oldest home in Bath

 
13:34

Visit the marvelously gothic Bath Abbey.

Time: 30 min.

13:35
★★☆
The fan-vaulted ceiling in Bath Abbey (Photo © Reid Bramblett)

A gorgeous Gothic church in the heart of Bath

 
14:05

Visit the Victoria Art Gallery.

Time: 30 min.

14:15
★☆☆
The main Large Gallery (Photo courtesy of the museum)

Bath's small public art museum has a nice collection including Gainsborough oil pantings

 
14:45

Take a short cruise on the Avon River.

Time: 25 min.

14:55
★★☆
A cruise on the Avon River (Photo )

Cruise the Avon River

 
15:40

Time to hit the Bath Spa! Spend two hours soaking in the waters and taking treatments like an ancient Roman or Georgian grandee.  

Time: 120 min.

15:55
★★☆
The thermal rooftop pool (Photo courtesy of Visit Britain)

Take the waters at the modern Bath spa

 
17:55

Have dinner and call it a night.

18:00
The pub (Photo courtesy of the pub)

Where to eat in Bath, from restaurants to pubs, Indian take-out to afternoon tea

 

A second full day in Bath

10:10

Start off your second day in Bath by sleeping in a bit, then heading to the Abbey Church Yard in front the of The Pump Rooms by 10:30am for an amazing free walking tour of Bath, during which you'll see lots of architectural highlights, including The Royal Crescent, The Circus, and Pulteney Bridge.

Time: 120 min. 

10:25
★★★
Bath offers free guided walks (Photo courtesy of VisitBath.co.uk)

The city of Bath offers free guided Mayor's Walks daily

 
12:30

Have a proper afternoon tea (in lieu of lunch) in the elegant Pump Rooms.

Time: 60 min.

12:31
★★★
Afternoon tea at the Pump Room (Photo © Reid Bramblett)

An elegant 18C hall for an elegant tea or luncheon

 
13:30

Now pop out into the main part of this complex to visit the top sight in all of Bath, the ancient Roman Baths.

Time: 100 min.

13:31
★★★
The Great Bath pool at the Roman baths (Photo © Reid Bramblett)

The ancient ruins of a Roman-era bath under the 18C and 19C spa

 
15:10

For a sense of how Bath looked in its heyday, visit the Bath Fashion Museum installed in the elegant Georgian Assembly Rooms.

Time: 45 min.

15:20
☆☆☆
Bath's Museum of Fashion (Photo by Ky H)

A museum devoted to fashion in the gorgeous Georgian Assembly Rooms

 
16:05

At No.1 on the corner of the Royal Crescent is a townhouse restored into a Museum of Georgian Life, giving a glimpse into what things were like when Beau Nash was in charge.

Time: 45 min.

16:15
★☆☆
The Drawing Room at No 1 Royal Crescent (Photo by Roger W)

The first house but on the Royal Crescent is now a Museum of Georgian Life

 
17:00

Time to find some dinner.

17:15
Afternoon tea at the Pump Room (Photo © Reid Bramblett)

Where to eat in Bath, from restaurants to pubs, Indian take-out to afternoon tea

 
What the grey and blue time bubbles mean

Since this itinerary takes into account travel time (walking, taking the Tube, driving, whatever):

  • The times in grey circles are the times by which you need to start moving in order to go to the next stop.
  • The times in blue circles are the times by which you should arrive at that stop to begin the fun.
Activities, walks, & excursions tours
Bath tourism info links